Medication causes tight chest

Hi all, about 2 years ago I was diagnosed with lone AF and given aspirin and Bisoprolol, I noticed after being on it for a while I started having a tight chest, eventually I had an appointment with a cardiologist who changed my medication to Nebivolol 2.5mg, within a week I had another bout of AF so they increased it to 5mg and since then I seem to be OK, I'm just wondering if anyone else is on Nebivolol for AF and if you suffer from tight chest after taking this type of medication. Best wishes. Leighton.

8 Replies

oldestnewest
  • Hi ljwales

    It's another of the beta blockers, there are about 5 and doctors always plump for Bisoprolol first it seems, even though many of us (but not all) suffer from side effects. It's about finding the right one for you and we are all different.

    Why aspirin though, is your CHADS2VACS low or zero?, not usually recommended for AF

    Be well

    Ian

  • Doctors also go for Bisoprolol as a first stab (in the dark?) even when it's completely the wrong drug for some (including me) !!!

  • I am not so sure its your medication Jlwales, I get a tight chest at odd times and am not on the medication you take, for me its usually when I overdo things, in other words you feel so good when any medication works, that you tend to do more than usual. I have had to learn to pace myself more now - others might think differently

  • think this is correct about not overdoing things- slight lack of Oxygen when you do?

  • I think all beta blockers may cause chest tightness as side effect when we overdo things more than our limits

    I can understand that logically , but what about chest tightness which may wake me from sleep ! I'm on sotalol another beta blocker

    I recommend to discuss the dosage of your beta blocker with your doctor or changing the type

    Maitha

  • Hi from Wales :D

    Aspirin still seems to be a first option here, but if your CHADS2VASC score is above zero it's worth discussing proper anticoagulants with your doctor. Warfarin seems to be the favourite in Wales still, unless you can't take it for some reason... Worth discussing the chest tightness with your doctor, if it is restricting you in what you can do or worrying you.

    Lis

  • My breathing is not good anyway but my heart tablets do affect my breathing. Worth a mention to your Doctor to see if a change may improve things

  • Hello there Ijwales

    I think it might be the Asprin rather than the beta-blocker.. Cause asprin does have anti-inflammatory in it and can cause tight chest and breathless ness. I have been on Bisoprolol 5mg and clopidogrel ( similar to asprin but a none anti-inflammatory as I can't take any anti-inflammatorys ) since I got diagnosed with proximal AFib last September. And I am fine not had another episode of PAF.. And both my ECG and perfusion scans were clear so I got discharged from the cardio clinic last month. So do look in to this asprin..

You may also like...